Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 8, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 8, 2015, 9:42 PM PST for Crook County, Deschutes County, Jefferson County, Oregon. It took effect at Feb 9, 2015, 8:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 8, 2015, 9:42 PM PST (05:42 UTC)
- In effect from
- Feb 9, 2015, 8:00 AM PST
- Expired
- Feb 9, 2015, 6:27 AM PST
- In force
- Issued by
- NWS Pendleton, OR
Counties Crook County, OR, Deschutes County, OR, Jefferson County, OR
The radar
The Pendleton radar (KPDT), 230 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 5.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 517 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WWUS76 KPDT 090542 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 942 PM PST SUN FEB 8 2015 ORZ511-091500- /O.NEW.KPDT.WI.Y.0008.150209T1600Z-150210T0400Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND 942 PM PST SUN FEB 8 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PST MONDAY. * TIMING: WINDS WILL INCREASE MONDAY MORNING BECOMING STRONG LATE MORNING THROUGH EARLY EVENING. * WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH. STRONGEST WINDS WILL LIKELY OCCUR IN THE BEND AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
1 follow-up statement
498 WWUS76 KPDT 091427 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 627 AM PST MON FEB 9 2015 ORZ511-092300- /O.UPG.KPDT.WI.Y.0008.150209T1600Z-150210T0400Z/ /O.NEW.KPDT.HW.W.0003.150209T1600Z-150210T0400Z/ CENTRAL OREGON- INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND 627 AM PST MON FEB 9 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE IN THE MORNING THROUGH EARLY EVENING. * WINDS: SOUTHWEST 30 TO 40 MPH WITH LOCAL GUSTS TO 65 MPH. STRONGEST WINDS WILL LIKELY OCCUR IN THE BEND AREA. * IMPACTS: PROPERTY DAMAGE FROM DOWNED TREES AND POWER LINES WILL BE POSSIBLE. STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ508-510-092300- /O.NEW.KPDT.WI.Y.0009.150209T1600Z-150210T0400Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...DUFUR... MAUPIN 627 AM PST MON FEB 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING BECOMING STRONG LATE IN THE MORNING THROUGH EARLY EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH. STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 197 AND HIGHWAY 97. STRONGEST GUSTS EXPECTED AROUND THE SHANIKO...ANTELOPE...AND CONDON AREA. * IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ521-092300- /O.NEW.KPDT.WI.Y.0009.150209T1800Z-150210T0400Z/ SIMCOE HIGHLANDS- INCLUDING THE CITY OF...GOLDENDALE 627 AM PST MON FEB 9 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE LATE THIS MORNING BECOMING STRONG IN THE AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTHWEST 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH. STRONGEST WINDS WILL LIKELY OCCUR ALONG HIGHWAY 97 NORTH OF GOLDENDALE AND IN THE BICKLETON AREA. * IMPACTS: WINDS MAY BLOW AROUND LOOSE OBJECTS. WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 8, 7:55 PM PST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 8, 7:55 PM PST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 755 PM PST SUN FEB 8 2015 .SHORT TERM...LARGE UPPER LOW CENTERED OFF THE WEST COAST THIS EVENING. SATELLITE SHOWS SEVERAL VORTICITY CENTERS ROTATING THROUGH THE LOW. FRONTAL BAND ACCOMPANIED BY SOME LIGHT PRECIPITATION IS MOVING NORTH OF THE FORECAST AREA THIS EVENING. MUCH MORE UNSTABLE BEHIND THIS BOUNDARY WITH PLENTY OF LIGHTNING WEST OF THE CASCADES THE PAST SEVERAL HOURS. PRECIPITATION WILL BE MORE SHOWERY IN NATURE FOR THE REMAINDER OF THE NIGHT. ON MONDAY THE LOW MOVES NORTHWARD AND WEAKENS INTO AN UPPER TROUGH RESULTING IN A WESTERLY FLOW ALOFT. MODELS CONTINUE TO INDICATE A FAIR AMOUNT OF PRECIPITATION OVER THE REGION HOWEVER EXPECT MUCH OF THIS WILL BE OVER THE CASCADES. LOWERING FREEZING LEVELS WILL PRODUCE SNOW OVER THE MOUNTAINS MONDAY NIGHT. SOUTHERLY WINDS WILL BE INCREASING TONIGHT OVER CENTRAL AND NORTHEAST OREGON. MOST AREAS WILL HAVE BREEZY SOUTHWEST WINDS MONDAY. 94 && .PREV DISC... /ISSUED 230 PM PST SUN FEB 8 2015/ SHORT TERM...TONIGHT THROUGH WEDNESDAY. A DEEP CLOSED LOW TRACKING NORTH ALONG THE OREGON COAST WILL SPREAD PRECIPITATION EAST OF THE CASCADES TONIGHT. SNOW LEVELS WILL BE BETWEEN 6500-7500 FEET...THEREFORE THE MOUNTAINS WILL RECEIVE RAIN WITH THE EXCEPTION OF THE HIGHEST PEAKS. PRECIPITATION AMOUNTS OF A TENTH TO A QUARTER OF AN INCH CAN BE EXPECTED OVER MOST OF THE AREA WITH HIGHER AMOUNTS ALONG THE EAST SLOPES OF THE CASCADES AND THE EAGLE CAPS. WINDS ALOFT WILL ALSO INCREASE TONIGHT...AND IT WILL BE VERY WINDY ALONG MANY RIDGETOPS. VERY WINDY CONDITIONS ARE ALSO FORECAST FOR THE SOUTHERN GRANDE RONDE VALLEY THIS EVENING...AND WINDS MAY BRIEFLY REACH ADVISORY CRITERIA (I.E. GUSTS TO 45 MPH) NEAR LADD AND PYLES CANYONS. THE CLOSED LOW WILL WEAKEN INTO AN OPEN TROUGH MONDAY...AND THE FORECAST AREA WILL BE UNDER A MOIST WESTERLY FLOW MONDAY AND MONDAY NIGHT. IT WILL BE BREEZY TO WINDY OVER MOST OF THE AREA. ONE AREA OF CONCERN FOR WINDS GUSTS IS JUST EAST OF THE OREGON CASCADES WHERE MOUNTAIN WAVES FORMING ALONG THE RIDGETOPS MAY PROPAGATE TO THE SURFACE CREATING SUDDEN STRONG WINDS. ANALYZING THE 12Z AND 18Z MODELS...I WOULD EXPECT THESE WILL BE TRAPPED LEE WAVES AND WILL NOT ISSUE ANY WIND HIGHLIGHTS FOR THIS AREA. SNOW LEVELS WILL LOWER TO NEAR 4000-4500 FEET MONDAY NIGHT. THE BLUE MOUNTAINS AND THE WALLOWA MOUNTAINS ABOVE 4500 FEET MAY SEE 1-3 INCHES OF SNOW BY TUESDAY MORNING. THE REMAINDER OF THE SHORT TERM PERIOD WILL BE RELATIVELY QUIET AS HIGH PRESSURE ALOFT STRENGTHENS OVER WA/OR. A DRY FORECAST IS IN STORE TUESDAY NIGHT AND WEDNESDAY. PATCHY FOG CAN BE EXPECTED OVER PORTIONS OF THE LOWER COLUMBIA BASIN AND SURROUNDING VALLEYS. WISTER LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. A RIDGE OF HIGH PRESSURE WILL INFLUENCE OUR AREA BY MIDWEEK WITH MOSTLY DRY CONDITIONS THROUGH THE END OF THE WORK WEEK. MEANWHILE A WEAK DISTURBANCE WILL APPROACH THE TWO STATE AREA AND MOVE OVER THE TOP OF THE RIDGE THURSDAY WHICH COULD PRODUCE A FEW SHOWERS ALONG THE EAST SLOPES OF THE WA CASCADES. OTHERWISE THE DRY CONDITIONS SHOULD PERSIST INTO THE WEEKEND. THE EXTENDED MODELS WERE HINTING AT A LOW PRESSURE SYSTEM OVER CANADA AND THIS IS FORECAST TO MOVE SOUTH WHICH COULD BRING COOLER TEMPERATURES ALONG WITH PCPN TO OUR REGION LATE SUNDAY. AVIATION...00Z. LCL MVFR CEILINGS CAN BE EXPECTED ACROSS TAF SITES KRDM AND KBDN ESPECIALLY IN SHOWERS BEFORE EXPANDING INTO THE REMAINDER OF THE AREA AFTER 02Z. A BRIEF RECOVERY TO MOSTLY VFR CONDITIONS TOWARD 06Z IS EXPECTED BUT A RETURN TO AREAS OF MVFR CONDITIONS IS LIKELY AFTER 12Z. && .PRELIMINARY POINT TEMPS/POPS... PDT 46 59 42 57 / 60 60 50 30 ALW 48 59 42 53 / 70 60 50 30 PSC 46 56 44 55 / 70 50 30 10 YKM 41 50 36 51 / 90 50 40 10 HRI 44 57 41 56 / 60 50 30 20 ELN 40 50 37 54 / 90 60 40 20 RDM 43 55 31 53 / 70 50 40 10 LGD 45 53 38 52 / 60 60 50 40 GCD 41 53 37 54 / 60 60 50 30 DLS 44 53 40 55 / 80 70 50 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 6:27 AM PST | High Wind Warning | PDT | Crook, Deschutes, Jefferson, Wasco | 12 hr |
| Feb 9, 6:27 AM PST | Wind Advisory | PDT | Gilliam, Morrow, Sherman, Wasco, Wheeler | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.